Brandon Rice’s aunt told Channel 4 Action News that her nephew passed away at UPMC Presbyterian Hospital on Wednesday night.
When Rice first went into the hospital his father, Raymond, said his son got the fake marijuana, also known as “Spice” from an older friend who bought it at a store in Uniontown.
Shortly after smoking the drug, the teen developed nausea, a full body rash, headaches and high fever. His father said the substance caused a chemical burn in Rice’s lungs.
The teen received a double-lung transplant on September 28. Rice’s aunt said his prognosis was so good, the family had begun sending out e-mails to help raise funds for transplants.
But less than 15 minutes after they sent the e-mails, Rice passed away.
Rice’s parents said they want other teens to know just how dangerous synthetic drugs can be.
Unknown so far, is whether charges have been brought against the providers of the drug.
Funeral arrangements for Rice have not been set. Please pray for the family!